Alert archive / Nevada / Heat Advisories in 2021

Heat Advisory 2, NWS Elko, NV

June 20, 2021Elko County, Nevada

NWS Elko, NV issued this heat advisory at Jun 20, 2021, 2:34 AM PDT for Elko County, Nevada. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jun 20, 2021, 2:34 AM PDT (09:34 UTC)
Expired
Jun 20, 2021, 8:00 PM PDT
In force
17 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 9.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2021-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 120 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2021-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
120 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
3814 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

847 
WWUS75 KLKN 200934
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
234 AM PDT Sun Jun 20 2021

NVZ033-210045-
/O.NEW.KLKN.HT.Y.0002.210620T0934Z-210621T0300Z/
Southeastern Elko County-
Including the city of West Wendover
234 AM PDT Sun Jun 20 2021

...HEAT ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...Afternoon temperatures range from 98 to 102 with high 
  temperatures starting off in the 70s.

* WHERE...Southeastern Elko County.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Exposure to hot temperatures for long periods may 
  lead to heat illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NVZ040-041-210045-
/O.CON.KLKN.HT.Y.0001.000000T0000Z-210621T0300Z/
Northwestern Nye County-Northeastern Nye County-
Including the cities of Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
234 AM PDT Sun Jun 20 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...Afternoon temperatures range from 95 to 102 with 
  overnight lows dropping into the 60s with a few of the warmest 
  locations dropping to just 70.

* WHERE...Northwestern Nye County and Northeastern Nye County.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Exposure to hot temperatures for long periods may 
  lead to heat illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NVZ030-210045-
/O.CON.KLKN.HT.Y.0001.000000T0000Z-210622T0300Z/
Humboldt County-
Including the cities of Golconda, Winnemucca, Valmy, 
and Dufferena
234 AM PDT Sun Jun 20 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT MONDAY...

* WHAT...Afternoon temperatures range from 99 to 104 with 
  overnight low temperatures dropping into the upper 50s to mid 
  60s. 

* WHERE...Humboldt County.

* WHEN...Until 8 PM PDT Monday.

* IMPACTS...Exposure to hot temperatures for long periods may 
  lead to heat illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
2 follow-up statements
963 
WWUS75 KLKN 202122
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
222 PM PDT Sun Jun 20 2021

NVZ040-041-210300-
/O.CON.KLKN.HT.Y.0001.000000T0000Z-210621T0300Z/
Northwestern Nye County-Northeastern Nye County-
Including the cities of Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
222 PM PDT Sun Jun 20 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...Afternoon temperatures range from 95 to 102 with 
  overnight lows dropping into the 60s with a few of the warmest 
  locations dropping to just 70.

* WHERE...Northwestern Nye County and Northeastern Nye County.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Exposure to hot temperatures for long periods may 
  lead to heat illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NVZ033-210300-
/O.CON.KLKN.HT.Y.0002.000000T0000Z-210621T0300Z/
Southeastern Elko County-
Including the city of West Wendover
222 PM PDT Sun Jun 20 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...Afternoon temperatures range from 98 to 102 with low 
  temperatures starting off in the 70s.

* WHERE...Southeastern Elko County.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Exposure to hot temperatures for long periods may 
  lead to heat illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NVZ030-211230-
/O.CON.KLKN.HT.Y.0001.000000T0000Z-210622T0300Z/
Humboldt County-
Including the cities of Golconda, Winnemucca, Valmy, 
and Dufferena
222 PM PDT Sun Jun 20 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT MONDAY...

* WHAT...Afternoon temperatures range from 99 to 104 with 
  overnight low temperatures dropping into the upper 50s to mid 
  60s.

* WHERE...Humboldt County.

* WHEN...Until 8 PM PDT Monday.

* IMPACTS...Exposure to hot temperatures for long periods may 
  lead to heat illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
900 
WWUS75 KLKN 210250
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
750 PM PDT Sun Jun 20 2021

NVZ040-041-210400-
/O.EXP.KLKN.HT.Y.0001.000000T0000Z-210621T0300Z/
Northwestern Nye County-Northeastern Nye County-
Including the cities of Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
750 PM PDT Sun Jun 20 2021

...HEAT ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

While temperatures will still be well above normal this week, 
conditions will remain below advisory criteria. Therefore, the 
Heat Advisory has been allowed to expire. 

$$

NVZ033-210400-
/O.EXP.KLKN.HT.Y.0002.000000T0000Z-210621T0300Z/
Southeastern Elko County-
Including the city of West Wendover
750 PM PDT Sun Jun 20 2021

...HEAT ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

While temperatures will still be well above normal this week, 
conditions will remain below advisory criteria. Therefore, the 
Heat Advisory has been allowed to expire.

$$

NVZ030-211800-
/O.CON.KLKN.HT.Y.0001.000000T0000Z-210622T0300Z/
Humboldt County-
Including the cities of Golconda, Winnemucca, Valmy, 
and Dufferena
750 PM PDT Sun Jun 20 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT MONDAY...

* WHAT...Afternoon temperatures range from 99 to 104 with 
  overnight low temperatures dropping into the upper 50s to mid 
  60s.

* WHERE...Humboldt County.

* WHEN...Until 8 PM PDT Monday.

* IMPACTS...Exposure to hot temperatures for long periods may 
  lead to heat illnesses.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this heat advisory went out at Jun 19, 3:52 PM PDT, 10 hours 42 minutes earlier.

Area forecast discussion, Jun 19, 3:52 PM PDT, 10 hours 42 minutes before
Area Forecast Discussion
National Weather Service Elko NV
352 PM PDT Sat Jun 19 2021

.SYNOPSIS...The new week starts off hot and dry as the persistent
ridging continues a westward shift. A break from the heat may
come mid- week when a trough tries to nudge the ridge out of our
region. Dry thunderstorms possibly return Monday afternoon, but
are more likely Tuesday afternoon.

&&

.SHORT TERM...Tonight through Monday

The persistent ridging pattern amplifies as it becomes "squished"
by a low pressure system off of the California coast trying to
make its way onshore. Weather stays quiet through the start of the
week, but a slim chance exists for an isolated thunderstorm or two
on Monday afternoon in western Humboldt county. Hot afternoon
highs in the 90s and low 100s continue with overnight lows in the
50s and low 60s continue for Sunday and Monday.

.LONG TERM...Monday night through next Saturday.

A high pressure system across the desert southwest with a low
pressure system just off the west coasts looks to be the dominate
pattern through the entirety of upcoming the work week. These two
features look to duel for dominance across the silver state with
each taking over for brief periods of time. This dance between
features should in the end yield cooler conditions across the
silver state with highs dropping into the upper 80s to mid 90s. It
should also see some mid level moisture pass over the northern
portion of the silver state. This moisture should lead to periods
of thunderstorms mainly on Wednesday and Thursday. These storms
are already looking to be fairly dry and shouldn't lead to much if
any appreciable precipitation. The dueling features are also
looking like they will produce gusty winds across NV each
afternoon through the work week. The winds seems to be strongest
in central NV at this time but there could also be a band of
somewhat stronger winds in NW NV as well.

A shift in the dueling pattern looks to occur towards next weekend
when the high pressure finally wins out and takes over the silver
state. This looks to lead to a warm up again with highs soring
back into the 100s for next weekend. A possible silver lining
looks to be that the moisture will also leave and allow for a
sunny weekend.

&&

.AVIATION...VFR conditions continue for the next 24 hours. There
may be a TS or two near KELY into the evening, but confidence is
still too low to include in the TAF. Otherwise expect a breezy
afternoon all stations along with high density altitudes due to
the continued excessive heat..

&&

.FIRE WEATHER...Sunday sees quiet weather courtesy of more stable
air in the region. Daytime winds on SUnday and Monday are expected
to be breezy, but typical of summer weather. Tuesday is starting
to show some hints that winds in Zones 425 and 426 will need to be
monitored closely as the forecast evolves over the next couple of
days as gusts may approach critical thresholds. A very slim
chance of an isolated dry thunderstorm in the western- most part
of 437 exists for Monday afternoon, but the chance spreads across
the northern border of Nevada for Tuesday.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM PDT Monday for Humboldt County.

Heat Advisory until 8 PM PDT this evening for Northern Lander
County and Northern Eureka County-Southeastern Elko County.

Heat Advisory until 8 PM PDT Sunday for Northeastern Nye County-
Northwestern Nye County.

&&

84/99/99/84

Nearby

Heat Advisories in Nevada, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.